Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2001, 4:05 PM EDT for Brunswick County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 27, 2001, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 272007 SVRILM NCC019-272045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 405 PM EDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 445 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES NORTH OF SHALLOTTE... MOVING VERY LITTLE. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST WEST OF BOLIVIA HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH... DEADLY LIGHTNING AND HEAVY RAIN. .END $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 200 PM EDT WED JUN 27 2001 ISOLATED SHOWERS/THUNDERSTORMS TODAY...VERY SMALL IN SIZE/SHORT LIVED AND CONFINED TO THE SEA BREEZE. WILL KEEP A SMALL POP INTO TONIGHT AREA WIDE AS THERE IS ANOTHER WEAK SHORT WAVE MOVING NORTH ACROSS EAST PORTIONS OF SOUTH CAROLINA. HIGH PRESSURE AND WEAK SUBSIDENCE TOMORROW ALONG WITH SLIGHTLY WARMER AND DRIER AIR ALOFT SHOULD YIELD EVEN LESS COVERAGE AND EXPECT THIS TREND TO CONTINUE. LOW LEVEL MOISTURE STILL PLENTIFUL AND WITH S TO SE FETCH CONTINUING...DO NOT EXPECT THIS TO CHANCE. BUT FOR NOW WILL KEEP POPS BELOW THRESHOLD. HIGH PRESSURE RIDGE SHIFTS GRADUALLY SOUTH OF THE REGION AND THIS ALLOWS COLD FRONT TO SLIP SOUTH FROM MID ATLANTIC AS HIGH MOVES ACROSS ONTARIO AND INTO NORTHEAST. FRONT IS GOING TO HAVE A TOUGH TIME MAKING SOUTHWARD PROGRESS AS IT BUCKS THE RIDGE AND FLOW PARRALLES THE BOUNDARY. WILL KEEP POPS IN SLIGHT CHANCE TO CHANCE SUNDAY THROUGH WEDNESDAY. CWF: S TO SE WIND LESS THAN 10 KT AND SEAS 2 FT. LITTLE CHANCE OVER THE NEXT FEW DAYS. FCSTID = 27 ILM 72 90 72 91 / 20 10 10 10 LBT 68 91 69 92 / 20 10 10 10 FLO 70 91 71 92 / 20 10 10 10 MYR 72 88 72 89 / 20 10 10 10 .ILM... NC...NONE. SC...NONE. DIGIORGI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:47 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.